Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hypertensive experiences? cybercafe

Posted by jsarirose on July 21, 2002, at 1:34:01

In reply to Re: hypertensive experiences?, posted by cybercafe on July 21, 2002, at 1:10:30

> > Re: My doctor says I won't have a hypertensive crisis - suggestion - get a new doc!
> > He/she's obviously never had one. It's not just the rise in B/P (which doesn't have to go very high) but also the terrible head pain and all the fear that goes with knowing you might have precipitated a cranial bleed. Think about it.
>
> ... see my message to jess... re: what does it feel like, and does regular aspirin work?
>
> ... and is hypertensive crisis a factor of age, gender, weight? .. as i am young, male, and probably underweight :) ....
>
> ... as for my pdoc... he is really really good... i totally respect him... though we disagree from time to time... unlike other docs, he can actually back up what he says with good reason...
>
> ... next time i go in i will ask why i am any different than the other fellows here i have talked to who have had hypertensive crisis

It's absolutely nothing like a bad headache. It's far worse and regular meds like aspirin, ibuprofen and Aleve don't do much. It begins as a pounding on the side of the head. The pain is so intense I've actually cried. Then eventually the specific point of pain will start to spread out. It spread toward the front/top of my head and eventually I have a migraine throughtout. Migraines have certain characteristics like nausea, sensitivity to light and sound, some people see auras as well. You may or may not have all of these symptoms. It's also characterized by "a moderate to severe throbbing pain for four to 72 hours that is frequently on one side of the head".

If you're on an MAOI and you ingest too much tyramine it can bring on a migraine. It has nothing to do with your sex, weight, age, health, etc. It's strictly the tyramine interacting with the med.

I'm guessing your doctor knows something we don't about your dosage. (Aren't you taking just 30mg?) I've just never heard of not having to watch your diet. Do you eat cheese, like cheddar, too? If you can eat aged cheeses with no effect then it sounds like your doctor is right. They have one of the highest tyramine levels.

Here's a 'read'-bite I found: "Because the sequela from tyramine and MAOIs is dose-related, reactions can be minimized without total abstinence from tyramine-containing foods. Approximately 10 to 25 mg of tyramine is required for a severe reaction compared to 6 to 10 mg for a mild reaction."

Sounds like it is dose related.

-Jessica


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jsarirose thread:75408
URL: http://www.dr-bob.org/babble/20020718/msgs/113116.html